Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 124, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 28, 2015, 8:10 PM CDT for Marion County, Warren County, Iowa. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2015, 8:10 PM CDT (01:10 UTC)
- Expired
- Jul 28, 2015, 9:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marion County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 40 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 8:30 PM CDT | TSTM WND DMG | Milo, IA | TREE BLOWN OVER BY THE THUNDERSTORM WINDS...2.5 FT IN DIAMETER. TIME ESTIMATED BY RADAR. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 5:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
011
WUUS53 KDMX 290110
SVRDMX
IAC125-181-290200-
/O.NEW.KDMX.SV.W.0124.150729T0110Z-150729T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
810 PM CDT TUE JUL 28 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN SOUTH CENTRAL IOWA...
NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 900 PM CDT
* AT 810 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
SOUTHRIDGE MALL...OR 6 MILES NORTH OF INDIANOLA...MOVING SOUTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DES MOINES...INDIANOLA...NORWALK...CARLISLE...PLEASANTVILLE...
MILO...HARTFORD...MARTENSDALE...LACONA...ACKWORTH...SWAN...SPRING
HILL...SANDYVILLE...OTTER CREEK COUNTY PARK AND LAKE AHQUABI STATE
PARK.
PEOPLE ATTENDING THE NATIONAL BALLOON CLASSIC SHOULD SEEK SAFE
SHELTER IMMEDIATELY!
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 59 AND 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4139 9379 4151 9363 4151 9349 4150 9344
4151 9341 4149 9342 4150 9340 4149 9340
4149 9336 4150 9335 4148 9334 4151 9333
4151 9316 4117 9333 4116 9343
TIME...MOT...LOC 0110Z 302DEG 31KT 4145 9358
HAIL...<.75IN
WIND...60MPH
$$
BEERENDS3 follow-up statements
063
WWUS53 KDMX 290128
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT TUE JUL 28 2015
IAC125-181-290200-
/O.CON.KDMX.SV.W.0124.000000T0000Z-150729T0200Z/
WARREN IA-MARION IA-
828 PM CDT TUE JUL 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WARREN AND NORTHWESTERN MARION COUNTIES...
AT 828 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
PLEASANTVILLE...OR 7 MILES EAST OF INDIANOLA...MOVING SOUTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DES MOINES...INDIANOLA...NORWALK...CARLISLE...PLEASANTVILLE...MILO...
HARTFORD...MARTENSDALE...LACONA...ACKWORTH...SWAN...SPRING HILL...
SANDYVILLE...OTTER CREEK COUNTY PARK AND LAKE AHQUABI STATE PARK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 59 AND 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4139 9379 4151 9363 4151 9349 4150 9344
4151 9341 4149 9342 4150 9340 4149 9340
4149 9336 4150 9335 4148 9334 4151 9333
4151 9316 4117 9333 4116 9343
TIME...MOT...LOC 0128Z 301DEG 30KT 4137 9341
HAIL...<.75IN
WIND...60MPH
$$
BEERENDS515
WWUS53 KDMX 290139
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
839 PM CDT TUE JUL 28 2015
IAC125-181-290200-
/O.CON.KDMX.SV.W.0124.000000T0000Z-150729T0200Z/
WARREN IA-MARION IA-
839 PM CDT TUE JUL 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN WARREN AND WEST CENTRAL MARION COUNTIES...
AT 839 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF MELCHER-DALLAS...OR 12 MILES SOUTHEAST OF INDIANOLA...MOVING
SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
INDIANOLA...PLEASANTVILLE...MILO...LACONA...ACKWORTH...SANDYVILLE...
OTTER CREEK COUNTY PARK AND LAKE AHQUABI STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4133 9370 4144 9340 4140 9321 4117 9333
4116 9343
TIME...MOT...LOC 0139Z 306DEG 33KT 4128 9335
HAIL...<.75IN
WIND...60MPH
$$
BEERENDS073
WWUS53 KDMX 290200
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT TUE JUL 28 2015
IAC125-181-290209-
/O.EXP.KDMX.SV.W.0124.000000T0000Z-150729T0200Z/
WARREN IA-MARION IA-
900 PM CDT TUE JUL 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WARREN AND WEST
CENTRAL MARION COUNTIES WILL EXPIRE AT 900 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL IOWA.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
FAR SOUTHEASTERN WARREN COUNTY AND PORTIONS OF MARION...LUCAS...AND
MONROE COUNTIES UNTIL 930 PM CDT.
LAT...LON 4133 9370 4144 9340 4140 9321 4117 9333
4116 9343
TIME...MOT...LOC 0157Z 302DEG 31KT 4128 9335
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:52 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 28, 3:52 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CDT TUE JUL 28 2015 .SHORT TERM /TONIGHT/... ISSUED AT 351 PM CDT TUE JUL 28 2015 CONCERN FOR PERIOD CONTINUES TO BE PRECIPITATION TRENDS. REMNANT PRECIPITATION WILL PERSIST AHEAD OF 700MB WARM NOSE...WITH INCREASING CHANCES AS BOUNDARY BEGINS TO PUSH SOUTHEAST INTO IOWA. CONCERN WILL BE IF MORE ROBUST CONVECTION CAN DEVELOP GENERALLY SOUTH OF THIS ONGOING PRECIPITATION. SPC MESO ANALYSIS INDICATES GOOD INSTABILITY BUT GIVEN CLOUD COVER AND LACK OF DEVELOPMENT...CONVECTIVE THREAT WILL BE TOWARDS LATE AFTERNOON HOURS. STORMS WHICH DEVELOP WILL HAVE SUFFICIENT INSTABILITY AND STRONG SHEAR TO ALLOW FOR PERSISTENCE AND HAIL AND STRONG WINDS WILL BE THE MAIN THREAT...THOUGH CANNOT RULE OUT TORNADIC THREAT. MAIN CONCERN WILL BE WITH HEAVY RAIN POTENTIAL ACROSS THE AREA. EXPECT PRECIPITATION TO EXPAND AS FRONTAL BOUNDARY PUSHES INTO AREA. HAVE GENERALLY FAVORED HIGH RES MODEL TIMING AND PLACEMENT...GENERALLY BEFORE 06Z AND PUSHING SOUTHEAST. EXPECT SYSTEM TO BE FAIRLY PROGRESSIVE AS BOUNDARY PUSHES THROUGH. HOWEVER...EXPECT STORMS TO BE EFFICIENT RAINFALL PRODUCERS...WITH PWAT VALUES VERY NEAR 2 INCHES AND GOOD WARM CLOUD DEPTH. GIVEN PREVIOUS DAYS HEAVY RAINFALL AND CURRENT RAINFALL TRENDS ACROSS CENTRAL IOWA...HAVE ISSUED FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHERN CWA. HAVE ISSUED THROUGH 12Z...THOUGH EXPECT EARLY CANCELLATION BEHIND FRONT. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 351 PM CDT TUE JUL 28 2015 WEDNESDAY 12Z THROUGH SATURDAY 12Z...SHAPES UP TO BE A VERY QUIET PERIOD WITH SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT SETTING IN WEDNESDAY AND DOMINATING THROUGH THE END OF THE WORK WEEK AND INTO SATURDAY. TEMPERATURES WILL BE SEASONABLE...IN THE MID TO UPPER 80S AND SOME LOW 90S. THURSDAY APPEARS TO BE THE BEST CHANCE FOR A FEW LOW 90S WITH MODEL SOUNDINGS DEPICTING THE BEST MIXING...TO ABOVE 850MB...BETWEEN NOW AND THE WEEKEND. SATURDAY 12Z THROUGH TUESDAY...WHILE NORTHWEST FLOW WILL REMAIN IN PLACE THROUGH THE PERIOD...KEEPING TEMPERATURES SEASONABLE TO SEASONABLY COOL...CHANCES FOR SHOWERS AND THUNDER RETURN TO THE REGION THANKS TO A COUPLE SUCCESSIVE SHORTWAVES. GFS/ECMWF ARE GENERALLY IN GOOD AGREEMENT ON TIMING OF THE SHORTWAVES...BUT DISAGREE ON PLACEMENT. THEREFORE...HAVE KEPT WIDESPREAD LOW END POPS SATURDAY NIGHT THROUGH TUESDAY. THE STRONGEST SHORTWAVE APPEARS TO BE SUNDAY EVENING INTO MONDAY AS A COLD FRONT PUSHES THROUGH...BUT IS DEPICTED STRONGEST BY THE GFS VERSUS THE ECMWF WHICH ONLY HINTS AT THE COLD FRONT. MODELS DIGRESS FURTHER BEYOND MONDAY WITH THE GFS TRYING TO BUILD IN AN UPPER LEVEL TROUGH ACROSS THE GREAT LAKES WHILE THE ECMWF STICKS TO THE STATUS QUO WITH CONTINUED NORTHWEST FLOW AND SOME FLATTENING OF THE FLOW. && .AVIATION...28/18Z ISSUED AT 1234 PM CDT TUE JUL 28 2015 WEAK BOUNDARY WITH ONGOING TSRA MAY AFFECT KFOD AND KDSM EARLY IN THE PERIOD. APPROACHING FRONT WILL BRING BEST CHANCES FOR TSRA IN LATER AFTERNOON AND NEAR 00Z TO SITES. HAVE INCLUDED VCTS MENTION FOR NOW WITH UNCERTAINTIES IN TIMING AND LOCATION OF TSRA. TSRA AT SITES MAY CAUSE MVFR OR LOWER CEILINGS AND VISIBILITIES...ALONG WITH STRONG WINDS. BEHIND BOUNDARY WINDS WILL SHIFT TO THE NORTH...AND WILL INCREASE BEYOND 12Z. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR APPANOOSE-CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MADISON- MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-TAMA- TAYLOR-UNION-WAPELLO-WARREN-WAYNE. HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR APPANOOSE-DAVIS- MAHASKA-MONROE-WAPELLO-WAYNE. && SHORT TERM...AWB LONG TERM...CURTIS AVIATION...AWB
Hazardous weather outlook, Jul 28, 4:27 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 427 PM CDT TUE JUL 28 2015 IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-071-081- 292130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS EVENING. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ049-050-060>062-072>074-082>084-092>094-292130- MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ085-095>097-292130- MONROE-WAYNE-APPANOOSE-DAVIS- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ075-086-292130- MAHASKA-WAPELLO- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. AWB
In the hours before
Local storm report, Jul 28, 7:48 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
748 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HEAVY RAIN 1 ENE HARTFORD 41.46N 93.39W
07/28/2015 M2.60 INCH WARREN IA COCORAHS
2.6 INCHES WITH 2.45 IN THE LAST 2 HOURS.
&&
AWBSpecial weather statement, Jul 28, 7:48 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 748 PM CDT TUE JUL 28 2015 IAZ058>062-071>075-081>086-092>097-290300- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GUTHRIE CENTER...PANORA...BAYARD... CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...GRINNELL... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA... CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA... BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON... CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 748 PM CDT TUE JUL 28 2015 ...HEAVY RAINS ANTICIPATED THIS EVENING... A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM CORNING THROUGH GREENFIELD AND GUTHRIE CENTER TOWARD ADEL...AND WERE MOVING EAST AT 25 TO 30 MPH. THESE SHOWERS AND STORMS WILL LIKELY PRODUCE RAINFALL OVER AN INCH PER HOUR RESULTING IN PONDING WATER ON ROADS...RAPID RISES IN SMALL STREAMS AND CREEKS...AND LOW VISIBILITIES AS THEY MOVE THROUGH CENTRAL AND SOUTHERN IOWA THIS EVENING. MOTORISTS ALONG INTERSTATE 80...INCLUDING AROUND THE DES MOINES METRO AREA...SHOULD BE PREPARED FOR THESE CONDITIONS. INTERSTATE 35 SOUTH OF DES MOINES MAY BE AFFECTED AS WELL. A FLASH FLOOD WATCH ALSO REMAINS IN EFFECT FOR MUCH OF CENTRAL AND SOUTHERN IOWA FROM DES MOINES SOUTH AND EAST TONIGHT. SMALL
Local storm report, Jul 28, 7:53 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
753 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HEAVY RAIN KNOXVILLE 41.32N 93.10W
07/28/2015 E2.40 INCH MARION IA PUBLIC
MEASURED 2.4 INCHES. PUBLIC REPORT FROM
TWITTER
&&
AWBSpecial weather statement, Jul 28, 7:56 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
756 PM CDT TUE JUL 28 2015
IAZ060-290130-
POLK IA-
756 PM CDT TUE JUL 28 2015
...GUSTY WINDS TO 50 MPH AND SMALL HAIL POSSIBLE...
AT 755 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
IOWA EVENTS CENTER...OR NEAR DES MOINES...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...ALTOONA...PLEASANT HILL...GRIMES...WINDSOR HEIGHTS...
CARLISLE...BONDURANT...SAYLORVILLE...MITCHELLVILLE...SOUTHRIDGE
MALL...DES MOINES INT'L AIRPORT...DRAKE STADIUM AND KNAPP CENTER...
VALLEY WEST MALL...MERLE HAY MALL AND ADVENTURELAND AMUSEMENT PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4153 9379 4172 9380 4185 9335 4160 9335
4160 9333 4151 9333
TIME...MOT...LOC 0055Z 262DEG 26KT 4160 9364
BEERENDSSpecial weather statement, Jul 28, 8:07 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 807 PM CDT TUE JUL 28 2015 IAZ060-073-290145- WARREN IA-POLK IA- 807 PM CDT TUE JUL 28 2015 ...GUSTY WINDS TO 50 MPH... AT 806 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTHRIDGE MALL...OR 4 MILES EAST OF NORWALK...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DES MOINES...WEST DES MOINES...INDIANOLA...NORWALK...CARLISLE... SOUTHRIDGE MALL...DES MOINES INT'L AIRPORT...HARTFORD...RUNNELLS... CUMMING...ACKWORTH...SPRING HILL AND SANDYVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTH CENTRAL IOWA. LAT...LON 4141 9379 4153 9371 4151 9333 4127 9333 TIME...MOT...LOC 0106Z 282DEG 29KT 4149 9361 BEERENDS
Local storm report, Jul 28, 8:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
808 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN GUTHRIE CENTER 41.68N 94.50W
07/28/2015 M4.15 INCH GUTHRIE IA TRAINED SPOTTER
3.50 INCHES SINCE 6PM. 4.15 TOTAL FOR THE
DAY.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:18 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 18 min |
| Jul 28, 7:35 PM CDT | Flash Flood Warning | DMX | Madison, Marion, Warren | 6 hr |
| Jul 28, 7:56 PM CDT | Special Weather Statement | DMX | Polk | 34 min |
| Jul 28, 8:07 PM CDT | Special Weather Statement | DMX | Warren | 38 min |
| Jul 28, 8:37 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren | 53 min |
| Jul 28, 8:44 PM CDT | Special Weather Statement | DMX | Clarke, Union | 31 min |
| Jul 28, 9:04 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 41 min |
| Jul 28, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 39 min |
| Jul 28, 9:35 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wayne | 70 min |
| Jul 28, 9:39 PM CDT | River Flood Warning | DMX | Polk | 34 hr |
| Jul 28, 10:03 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Monroe, Wapello | 42 min |
| Jul 28, 10:14 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 35 min |
| Jul 28, 10:15 PM CDT | Flash Flood Warning | DMX | Adams, Taylor | 6 hr |
| Jul 28, 10:25 PM CDT | River Flood Warning | DMX | Madison, Warren | 45 hr |
| Jul 28, 10:25 PM CDT | River Flood Warning | DMX | Madison, Warren | 37 hr |
| Jul 28, 11:36 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 39 min |
| Jul 28, 11:38 PM CDT | Flash Flood Warning | DMX | Wayne | 6 hr |
| Jul 28, 11:58 PM CDT | River Flood Warning | DMX | Polk | 57 hr |
| Jul 29, 1:35 AM CDT | Areal Flood Warning | DMX | Madison, Marion, Warren | 24 hr |
| Jul 29, 2:54 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 34 hr |
| Jul 29, 4:05 AM CDT | Areal Flood Warning | DMX | Adams, Taylor | 24 hr |
| Jul 29, 4:35 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 36 hr |
| Jul 29, 4:35 AM CDT | River Flood Warning | DMX | Davis, Wapello | 34 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.